Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 74, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Dec 31, 2010, 9:54 AM CST for Dent County, Phelps County, Texas County, Missouri. It was in force for 51 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 31, 2010, 9:54 AM CST (15:54 UTC)
- Expired
- Dec 31, 2010, 10:45 AM CST
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Dent County, MO, Phelps County, MO, Texas County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 31, 10:11 AM CST | TSTM WND DMG | 1 Nne Rolla, MO | *** 1 FATAL, 6 INJ *** EMERGENCY MANAGEMENT REPORTED 1 CONFIRMED FATALITY AND 6 INJURIES ALONG WITH EXTENSIVE DAMAGE TO MOBILE HOMES AND STRUCTURES ALONG COUNTY ROAD 8040. POSSIBLE TORNADO DAMAGE...NWS PERSONEL ARE CURRENTLY IN ROUTE TO COMPLETE AN OFFICIAL DA |
| Dec 31, 10:12 AM CST | TSTM WND DMG | 1 Ne Lecoma, MO | *** 1 FATAL *** LAW ENFORCEMENT REPORTS 3 MOBILE HOMES DESTROYED AND EXTENSIVE DAMAGE NUMEROUS STRUCTURES ALONG COUNTY ROAD 2050...POSSIBLE TORNADO DAMAGE...NWS PERSONEL ARE ON ROUTE TO CONDUCT SURVEY. EMERGENCY MANAGEMENT REPORTS 1 INJURY AND 1 CONFIRMED FATA |
| Dec 31, 10:12 AM CST | TORNADO 1 | 1 E Lecoma, MO | *** 2 FATAL *** LAW ENFORCEMENT REPORTS 3 MOBILE HOMES DESTROYED AND EXTENSIVE DAMAGE TO NUMEROUS STRUCTURES ALONG COUNTY ROAD 2050. A NATIONAL WEAHER SERVICE STORM SURVEY TEAM DETERMINED THAT THE DAMAGE WAS CAUSED BY AN EF-1 TORNADO WITH A WIDTH OF 50 YARDS. |
| Dec 31, 10:16 AM CST | FUNNEL CLOUD | 1 N Rolla, MO | |
| Dec 31, 10:16 AM CST | TSTM WND DMG | 1 N Rolla, MO | DAMAGE TO MOBILE HOME ALONG COUNTY ROAD 8040. A FUNNEL CLOUD HAD PREVIOUSLY BEEN REPORTED IN THIS LOCATION. POSSIBLE TORNADO. |
| Dec 31, 10:20 AM CST | TSTM WND DMG | Lecoma, MO | NUMEROUS TREES DOWN, EMERGENCY MANAGEMENT REPORTS TREES OVER ROADS IN THE TOWN OF LECOMA. |
| Dec 31, 10:40 AM CST | TSTM WND DMG | 1 N Rolla, MO | LAW ENFORCEMENT REPORTS DAMAGE TO STRUCTURES 1 MILE NORTH OF ROLLA. POWERLINES DOWN ALONG HIGHWAY HH. POSSIBLE TORNADO...NWS PERSONEL IN ROUTE TO SURVEY DAMAGE. |
| Dec 31, 10:40 AM CST | TSTM WND DMG | Lecoma, MO | LAW ENFORCEMENT REPORTS EXTENSIVE DAMAGE TO MOBILE HOME...POSSIBLE TORNADO...NWS PERSONEL ARE ON ROUTE TO CONDUCT SURVEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 7:29 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 535 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
020
WFUS53 KSGF 311554
TORSGF
MOC065-161-215-311645-
/O.NEW.KSGF.TO.W.0074.101231T1554Z-101231T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 AM CST FRI DEC 31 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHWESTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1045 AM CST.
* AT 949 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR HAZELTON...OR 16 MILES NORTH OF HOUSTON...MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE ANUTT...BEULAH...EDGAR SPRINGS...
HAZELTON...LAKE SPRING...LECOMA...LENOX...NORTHWYE...ROLLA AND ST.
JAMES.
INTERSTATE 44 BETWEEN MILE MARKERS 180 AND 199 WILL ALSO BE IMPACTED
BY THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
A TORNADO WARNING ALSO REMAINS IN EFFECT UNTIL 1015 FOR NORTHERN
PORTIONS OF PHELPS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3771 9153 3744 9199 3756 9216 3761 9212
3760 9203 3771 9203 3805 9172 3805 9164
3816 9164 3816 9154
TIME...MOT...LOC 1553Z 228DEG 40KT 3758 9197
$$
LINDENBERG3 follow-up statements
485
WWUS53 KSGF 311606
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 AM CST FRI DEC 31 2010
MOC215-311616-
/O.CAN.KSGF.TO.W.0074.000000T0000Z-101231T1645Z/
TEXAS MO-
1006 AM CST FRI DEC 31 2010
...THE TORNADO WARNING FOR NORTH CENTRAL TEXAS COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST FRIDAY AFTERNOON
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3759 9177 3760 9203 3771 9203 3805 9172
3805 9164 3816 9164 3816 9154 3771 9153
TIME...MOT...LOC 1606Z 228DEG 40KT 3768 9183
$$
MOC065-161-311645-
/O.CON.KSGF.TO.W.0074.000000T0000Z-101231T1645Z/
PHELPS MO-DENT MO-
1006 AM CST FRI DEC 31 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR
NORTHWESTERN DENT AND PHELPS COUNTIES...
...A TORNADO WARNING ALSO REMAINS IN EFFECT UNTIL 1015 AM FOR
NORTHERN PHELPS COUNTY...
AT 1001 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR BEULAH...OR 19 MILES WEST OF SALEM...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE ANUTT...BEULAH...EDGAR SPRINGS...LAKE
SPRING...LECOMA...LENOX...NORTHWYE...ROLLA AND ST. JAMES.
INTERSTATE 44 BETWEEN MILE MARKERS 180 AND 199 WILL ALSO BE IMPACTED
BY THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST FRIDAY AFTERNOON
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3759 9177 3760 9203 3771 9203 3805 9172
3805 9164 3816 9164 3816 9154 3771 9153
TIME...MOT...LOC 1606Z 228DEG 40KT 3768 9183
$$
LINDENBERG124
WWUS53 KSGF 311620
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1020 AM CST FRI DEC 31 2010
MOC065-161-311645-
/O.CON.KSGF.TO.W.0074.000000T0000Z-101231T1645Z/
PHELPS MO-DENT MO-
1020 AM CST FRI DEC 31 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR
NORTHWESTERN DENT AND NORTHEASTERN PHELPS COUNTIES...
AT 1016 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR LECOMA...OR 10 MILES SOUTH OF ROLLA...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE LAKE SPRING...LECOMA...NORTHWYE...ROLLA
AND ST. JAMES.
INTERSTATE 44 BETWEEN MILE MARKERS 180 AND 199 WILL ALSO BE IMPACTED
BY THIS TORNADO.
A SECOND CIRCULATION WILL MOVE OVER THE FAR NORTHERN SECTION OF
PHELPS COUNTY NORTH OF ST. JAMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST FRIDAY AFTERNOON
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3766 9162 3773 9174 3785 9190 3805 9172
3805 9164 3816 9163 3816 9154 3771 9153
TIME...MOT...LOC 1619Z 225DEG 43KT 3783 9168
$$
LINDENBERG400
WWUS53 KSGF 311639
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 AM CST FRI DEC 31 2010
MOC065-161-311649-
/O.EXP.KSGF.TO.W.0074.000000T0000Z-101231T1645Z/
PHELPS MO-DENT MO-
1039 AM CST FRI DEC 31 2010
...THE TORNADO WARNING FOR NORTHWESTERN DENT AND NORTHEASTERN PHELPS
COUNTIES WILL EXPIRE AT 1045 AM CST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE TORNADO
THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...THUS THE
WARNING IS BEING ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST FRIDAY AFTERNOON
FOR SOUTHERN MISSOURI.
LAT...LON 3766 9162 3773 9174 3785 9190 3805 9172
3805 9164 3816 9163 3816 9154 3771 9153
TIME...MOT...LOC 1639Z 225DEG 43KT 3800 9146
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Dec 31, 5:15 AM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Dec 31, 5:15 AM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 AM CST FRI DEC 31 2010
...UPDATE TO AVIATION...
.DISCUSSION...
2010 DECIDEDLY NOT GOING QUIETLY INTO THAT GOOD NIGHT...WITH
NUMEROUS...NUMEROUS WEATHER ISSUES THIS MORNING...INCLUDING ONGOING
CONVECTION AND SVR WEATHER/TOA WATCH...POSSIBLE WIND ADVY CONDITIONS
TODAY AND FIRE WEATHER CONCERNS THIS AFTERNOON...ALL BEFORE A MAJOR
COOL DOWN FOR 2011.
...NEAR TERM MESO CONVECTIVE UPDATE...
COMPLEX CONVECTIVE SITUATION CURRENTLY UNFOLDING ACROSS THE CWA THIS
MORNING...WITH AN INITIAL ROUND OF OCCASIONALLY SURFACE BASED
SUPERCELLS MOVING NORTH FROM NORTHERN ARKANSAS. EVOLUTION OF THESE
STORMS HAS SUGGESTED THAT ELEVATED CAPE VALUES ARE SURELY HIGHER
THAN WHAT MODEL GUIDANCE HAS BEEN SUGGESTING ALL NIGHT.
OBVIOUSLY...SHEAR VALUES HAVE BEEN MORE THAN SUFFICIENT FOR
ORGANIZATION...AND STORMS HAVE BEEN TRACKING ALMOST PERPENDICULAR TO
SHEAR VECTORS PER SPC MESOANALYSIS PAGE...THUS TAPPING INTO THE FULL
EXTENT OF THE 50KT + 0-6 SHEAR AVAILABLE.
INITIAL ROUND OF STORMS LIKELY TO EXIT TO CWA BY 0930Z...WITH SHORT
BREAK EXPECTED THEREAFTER. MORNING SFC ANALYSIS INDICATES THAT COLD
FRONT FROM LEAD AREA OF LOW PRESSURE CURRENTLY OVER WESTERN LAKE
SUPERIOR IS STRETCHED OUT SOUTH OF THE KANSAS CITY AREA...STRETCHING
BACK TO THE SOUTHWEST TO BETWEEN EMPORIA AND PARSONS KANSAS. A
DRYLINE THEN STRETCHES FROM WEST OF PARSONS TO NEAR THE OKLAHOMA CITY
AREA...AND CONVECTION HAS BEEN FIRING ALONG THIS LINE EARLY THIS
MORNING. SURFACE LOW PRESSURE NEAR OKC IS EXPECTED TO LIFT TOWARD
KANSAS CITY BY 800 AM THIS MORNING. THIS SHOULD INITIALLY LIFT THE
WARM/MOIST SECTOR SLIGHTLY NORTH EARLY THIS MORNING. CONVECTION
CURRENTLY OCCURRING NEAR OKC APPEARS TO BE COINCIDENT WITH 700 MB
SPEED MAX AND DRYLINE. LATEST RUNS OF THE RUC SUGGEST THAT 500-800
J/K OF CAPE WILL BE IN PLACE AHEAD OF THE DRYLINE AS IT BEGINS TO
SURGE INTO THE WESTERN CWA. STRONG SHEAR PROFILES ARE EXPECTED TO
REMAIN IN PLACE AHEAD OF THE DRYLINE...AND CURRENT EXPECTATIONS ARE
FOR AN EAST-NORTHEASTWARD MOVING LINE OF THUNDERSTORMS TO SWEEP
ACROSS THE CWA BEGINNING AROUND DAYBREAK WITH THE DRYLINE...WITH THE
DRYLINE REACHING THE SGF AREA BY ABOUT 14-16Z. AT THIS
POINT...CERTAINLY FEEL LIKE ALL MODES OF SEVERE WEATHER WILL REMAIN
POSSIBLE...INCLUDING STRAIGHT LINE WINDS...LARGE HAIL...AND A FEW
ISOLATED TORNADOES. GUIDANCE SUGGESTS THAT INSTABILITY AND
CONVERGENCE ALONG THE BOUNDARY MAY BEGIN TO FALL OFF TOWARD THE EAST
LATER THIS AFTERNOON...SO THINK THAT WHILE SEVERE WEATHER WILL STILL
BE A POSSIBILITY EAST OF U.S. 65...BEST CHANCES WILL BE OVER THE
WESTERN 2/3 OR SO OF THE FORECAST AREA.
...TODAY/TONIGHT...NON-CONVECTIVE DISCUSSION...
PLEASE SEE ABOVE FOR CURRENT SEVERE WEATHER/CONVECTIVE EXPECTATIONS.
OTHERWISE TODAY...DRYLINE EXPECTED TO MOVE ACROSS THE WESTERN CWA
THIS MORNING...WITH RAPID CLEARING BEHIND IT. DESPITE THE PASSAGE
OF THE DRYLINE...STRONG KINEMATIC WIND FIELDS EXPECTED TO BE IN
PLACE OVER THE AREA...AND DEEP MIXING EXPECTED POST-DRYLINE WILL
LIKELY RESULT IN STRONG WEST TO SOUTHWEST WINDS AT THE SFC THIS
AFTERNOON...ESPECIALLY WEST OF A CASSVILLE TO OSCEOLA LINE...AS WELL
AS PLUMMETING DEWPOINTS. NET EFFECT OF THIS WILL BE WHAT LOOKS TO
BE SOLID ADVISORY LEVEL WINDS...AS WELL AS FIRE WEATHER CONCERNS.
ONE POTENTIAL FLY IN THE OINTMENT WITH REGARD TO FIRE WEATHER IS
FUEL MOISTURE. LEVELS PER RAWS SITES ARE IN THE 15% RANGE...BUT
REALLY THINK THAT COMBINATION OF STRONG WINDS AND VERY DRY AIR WILL
RESULT IN RAPID DRYING OF FUELS. SO...RED FLAG WARNING LIKELY FOR
THIS AFTERNOON OVER SOUTHWESTERN CWA...AND WIND ADV WEST OF THE
AFOREMENTIONED CASSVILLE TO OSCEOLA LINE.
COLD FRONT WILL FINALLY PASS THROUGH LATE AFTERNOON...PLUMMETING
TEMPS BUT BRINGING AN END TO THE WIND/FIRE WEATHER/CONVECTIVE
CONCERNS.
...NEW YEARS DAY THROUGH NEXT FRIDAY...
COLD HIGH PRESSURE TO BUILD INTO THE AREA ON NEW YEARS DAY...WITH
THE END OF THE PROBLEM-CHILD UPPER TROUGH FINALLY PASSING OFF TO THE
EAST BY SUNDAY. ZONAL FLOW WILL TAKE OVER...AND THIS IS EXPECTED TO
RESULT IN PRETTY BENIGN WEATHER FOR MUCH OF THE COMING WEEK. DOES
LOOK LIKE A FEW LOW AMPLITUDE WAVES MOVING ALONG AND SOUTH OF THE
CWA...BUT FOR NOW HAVE KEPT THINGS DRY. TEMPS FOR THE EXTENDED LOOK
TO BE RATHER SEASONABLE.
BOXELL
&&
.AVIATION...
FOR THE 12Z TAFS...
LINE OF TSRA WITH SOME EMBEDDED +TSRA CURRENTLY MOVING EAST-
NORTHEAST INTO WESTERN MISSOURI. EXPECT THIS TO FIRST AFFECT JLN
BY 1230-1300Z...AND THEN SGF AND BBG LATER THIS MORNING. BEHIND
THIS LINE...A DRYLINE WILL PASS THROUGH ALL THREE TERMINALS LATE
THIS MORNING OR EARLY THIS AFTERNOON. SKIES WILL CLEAR BEHIND THE
DRYLINE...BUT VERY STRONG SOUTHWEST WINDS WILL RAMP UP THROUGH THE
AFTERNOON HOURS...WITH GUSTS BETWEEN 30 AND 40 KTS POSSIBLE AT ALL
THREE SITES.
A COLD FRONT WILL MOVE THROUGH LATE THIS AFTERNOON OR EARLY
EVENING...TURNING WINDS SLIGHTLY MORE NORTHWEST...AND REDUCING
WIND SPEEDS TO AT OR BELOW 20 KTS.
BOXELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
MOZ088-093>095-101>104.
WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR MOZ055-056-066>068-077>080-088>090-093>095-101>104.
KS...WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR KSZ073-097-101.
&&Hazardous weather outlook, Dec 31, 4:57 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 457 AM CST FRI DEC 31 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 457 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXTREME COLD RISK. ELEVATED NON-THUNDERSTORM WIND RISK. EXTREME FIRE WEATHER DANGER. DISCUSSION... A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA BEGINNING EARLY THIS MORNING AND PERSISTING THROUGH THE AFTERNOON HOURS ALONG AND AHEAD OF A DRYLINE. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE STRONG TO SEVERE...WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL TO THE SIZE OF QUARTERS...AND AN ISOLATED...BRIEF TORNADO ALL POSSIBLE. WHILE SEVERE WEATHER WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA TODAY...THE GREATEST CONCENTRATION OF THUNDERSTORMS WILL LIKELY BE ALONG AND WEST OF U.S. 65 DURING THE MORNING AND EARLY AFTERNOON HOURS. WHILE NOT EXPECTED TO BE A WIDESPREAD THREAT...LOCALIZED SHORT TERM FLOODING OF LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS WILL ALSO BE A POSSIBILITY WITH THE LINE OF THUNDERSTORMS. AS THE DRYLINE PASSES...SKIES ARE EXPECTED TO CLEAR AND WEST SOUTHWEST WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH...WITH GUSTS AS HIGH AS 40 TO 45 MPH AT TIMES. THE BEST CHANCE FOR STRONG NON THUNDERSTORM WINDS WILL BE ALONG AND WEST OF U.S. 65...AND A WIND ADVISORY IS IN EFFECT FOR THIS AREA FROM 900 AM CST THIS MORNING UNTIL 500 PM CST THIS AFTERNOON. IN ADDITION TO THE VERY GUSTY WINDS...RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP RAPIDLY AS VERY DRY AIR MOVES IN BEHIND THE DRYLINE. THESE LOW RELATIVE HUMIDITY VALUES...COMBINED WITH THE GUSTY WINDS...WILL YIELD A SIGNIFICANT TO EXTREME FIRE WEATHER DANGER THIS AFTERNOON OVER MAINLY FAR SOUTHWESTERN MISSOURI. A RED FLAG WARNING IS IN EFFECT FOR THIS AREA FROM NOON UNTIL 600 PM. BY LATE THIS AFTERNOON AND INTO THIS EVENING...A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA FROM WEST TO EAST...EVENTUALLY OVERTAKING THE DRYLINE OVER THE EASTERN OZARKS. AS THIS COLD FRONT PASSES...VERY COLD AIR WILL BEGIN TO SPILL INTO THE AREA....WITH TEMPERATURES DROPPING RAPIDLY LATE TONIGHT. WIND CHILL VALUES ARE EXPECTED TO DROP INTO THE SINGLE DIGITS BY DAYBREAK SATURDAY ALONG AND NORTH OF INTERSTATE 44...AND INTO THE TEENS TO THE SOUTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A LIMITED THREAT OF EXTREME COLD ALONG AND NORTH OF INTERSTATE 44 FOR SATURDAY AND SUNDAY...WITH HIGH TEMPERATURES IN THE 30S...LOWS IN THE TEENS AND 20S AND WIND CHILL VALUES IN THE SINGLE DIGITS TO MIDDLE TEENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ALONG AND WEST OF U.S. 65 THROUGH NOON TODAY...AND MAY BE POSSIBLE LATER THIS AFTERNOON EAST OF U.S. 65. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Dec 31, 8:51 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM HAIL 4 E MARSHFIELD 37.34N 92.83W
12/31/2010 E0.88 INCH WEBSTER MO AMATEUR RADIO
WINDS ESTIMATED AT 50 MPH.
&&
KURTZLocal storm report, Dec 31, 9:05 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HAIL MANSFIELD 37.11N 92.58W
12/31/2010 E1.00 INCH WRIGHT MO AMATEUR RADIO
&&
KURTZLocal storm report, Dec 31, 9:10 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL MANSFIELD 37.11N 92.58W
12/31/2010 E1.25 INCH WRIGHT MO AMATEUR RADIO
0910 AM HAIL MANSFIELD 37.11N 92.58W
12/31/2010 E1.25 INCH WRIGHT MO LAW ENFORCEMENT
&&
KURTZLocal storm report, Dec 31, 9:26 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HAIL 7 NNE MANSFIELD 37.20N 92.53W
12/31/2010 E2.75 INCH WRIGHT MO AMATEUR RADIO
GOLF BALL TO BASEBALL SIZED HAIL REPORTED
&&
KURTZLocal storm report, Dec 31, 9:38 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG 5 N DAWSON 37.33N 92.31W
12/31/2010 WRIGHT MO AMATEUR RADIO
STRUCTURE DAMAGE 5 MILES NORTH OF DAWSON.
&&
KURTZLocal storm report, Dec 31, 9:44 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM FUNNEL CLOUD 5 SW WAYNESVILLE 37.78N 92.27W
12/31/2010 PULASKI MO LAW ENFORCEMENT
POSSIBLE TORNADO SOUTH OF BUCKHORN...NEAR HIGHWAY 17 AND
CANNON RANGE ROAD.
&&
KURTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 10:56 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 49 min |
| Dec 31, 12:04 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 26 min |
| Dec 31, 12:21 AM CST | Tornado Warning | SGF | Christian, Webster | 24 min |
| Dec 31, 12:22 AM CST | Tornado Warning | SGF | Stone, Taney | 23 min |
| Dec 31, 12:55 AM CST | Flash Flood Warning | SGF | Christian, Greene, Webster | 6 hr |
| Dec 31, 1:19 AM CST | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 41 min |
| Dec 31, 1:43 AM CST | Severe Thunderstorm Warning | SGF | Laclede, Wright | 32 min |
| Dec 31, 1:48 AM CST | Flash Flood Warning | SGF | Camden, Laclede, Pulaski, Wright | 5 hr |
| Dec 31, 1:55 AM CST | Severe Thunderstorm Warning | SGF | Maries, Miller, Phelps, Pulaski | 35 min |
| Dec 31, 2:02 AM CST | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 43 min |
| Dec 31, 2:09 AM CST | Severe Thunderstorm Warning | SGF | Maries, Phelps | 36 min |
| Dec 31, 2:26 AM CST | Severe Thunderstorm Warning | SGF | Maries, Miller, Phelps, Pulaski | 34 min |
| Dec 31, 2:46 AM CST | Severe Thunderstorm Warning | SGF | Maries, Phelps | 29 min |
| Dec 31, 3:55 AM CST | Wind Advisory | SGF | Barry, Barton, Benton, Cedar, Christian, Dade and 13 more | 12 hr |
| Dec 31, 3:57 AM CST | Red Flag Warning | SGF | Barry, Christian, Jasper, Lawrence, McDonald, Newton and 2 more | 12 hr |
| Dec 31, 6:32 AM CST | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper | 43 min |
| Dec 31, 6:36 AM CST | Areal Flood Advisory | SGF | Jasper, Newton | 3 hr |
| Dec 31, 7:03 AM CST | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 42 min |
| Dec 31, 7:20 AM CST | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone | 25 min |
| Dec 31, 7:25 AM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 45 min |
| Dec 31, 7:33 AM CST | Tornado Warning | SGF | Barry, Christian, Stone | 27 min |
| Dec 31, 7:34 AM CST | Tornado Warning | SGF | Barry, Stone, Taney | 41 min |
| Dec 31, 7:36 AM CST | Tornado Warning | SGF | Hickory, Polk | 39 min |
| Dec 31, 7:56 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 34 min |
| Dec 31, 7:57 AM CST | Tornado Warning | SGF | Benton, Hickory | 12 min |
| Dec 31, 8:05 AM CST | Tornado Warning | SGF | Christian, Taney | 40 min |
| Dec 31, 8:12 AM CST | Tornado Warning | SGF | Dade, Polk | 33 min |
| Dec 31, 8:27 AM CST | Severe Thunderstorm Warning | SGF | Webster, Wright | 33 min |
| Dec 31, 8:32 AM CST | Tornado Warning | SGF | Christian, Douglas | 28 min |
| Dec 31, 8:59 AM CST | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Wright | 46 min |
| Dec 31, 9:00 AM CST | Severe Thunderstorm Warning | SGF | Wright | 21 min |
| Dec 31, 9:06 AM CST | Tornado Warning | SGF | Laclede, Wright | 23 min |
| Dec 31, 9:13 AM CST | Tornado Warning | SGF | Texas, Wright | 47 min |
| Dec 31, 9:22 AM CST | Tornado Warning | SGF | Laclede, Phelps, Pulaski, Texas | 53 min |
| Dec 31, 10:31 AM CST | Severe Thunderstorm Warning | SGF | Dent | 44 min |
| Dec 31, 10:38 AM CST | Severe Thunderstorm Warning | SGF | Dent, Howell, Shannon, Texas | 67 min |
| Dec 31, 12:27 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 33 min |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.